[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.159.158.180. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
May 1995

Acute Postpartum Horner's Syndrome due to Epidural Anesthesia

Author Affiliations

Rockville Centre, NY

Arch Ophthalmol. 1995;113(5):560. doi:10.1001/archopht.1995.01100050022016
Abstract

Acute Horner's syndrome may reflect hypothalamic infarction, cervical spine dislocation, arterial dissection, and intracranial hemorrhage or mass lesion with increased intracranial pressure.1,2 We report a case demonstrating an infrequent cause of acute Horner's syndrome: lumbar epidural obstetric anesthesia. Although several cases of acute Horner's syndrome following such epidural anesthesia use have been reported primarily in the anesthesiologic and obstetric literature,1,3-6 the entity is, to our knowledge, unreported in the ophthalmologic and neurologic literature.

Report of a Case.  A 28-year-old woman complained of blurred vision in her left eye and left posterolateral neck pain 1 hour after a vaginal delivery. Her obstetrician noted left-sided ptosis and miosis. During labor, the patient had received 8 mL of 0.25% bupivacaine hydrochloride into the epidural space via an indwelling epidural catheter.The labor and delivery were uncomplicated except for maternal fatigue and insufficient pushing, resulting in vacuum-assisted vaginal delivery. The patient's medical

First Page Preview View Large
First page PDF preview
First page PDF preview
×